South Carolina, 2012

Strong Wind in South Carolina, December 26, 2012

December 26, 2012 · NWS CHS · 3 events in 2 counties and zones

A closed low shifted over the central Appalachians with a negatively tilted trough extending into southeast South Carolina. A strong cold front associated with this feature enhanced the pressure gradient over the local area during the morning and afternoon hours.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$4,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CHS wrote it up.

A closed low shifted over the central Appalachians with a negatively tilted trough extending into southeast South Carolina. A strong cold front associated with this feature enhanced the pressure gradient over the local area during the morning and afternoon hours. Strong cold air advection along the front produced 30 to 40 mph wind gusts as low level winds mixed down to the surface.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before the first event at Dec 26, 6:46 AM EST, 1 hour 50 minutes earlier.

Area forecast discussion, Dec 26, 6:46 AM EST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
646 AM EST WED DEC 26 2012

.SYNOPSIS...
A WARM FRONT WILL LIFT NORTH THIS MORNING AS LOW PRESSURE MOVES ACROSS
THE TENNESSEE VALLEY. A STRONG COLD FRONT WILL SWEEP ACROSS THE REGION
TODAY...THEN PUSH OFFSHORE TONIGHT. COOL HIGH PRESSURE WILL BUILD OVER
THE REGION THURSDAY THROUGH FRIDAY. LOW PRESSURE WILL CROSS THE
REGION FRIDAY NIGHT INTO SATURDAY AND WILL PULL ANOTHER COLD FRONT
THROUGH THE AREA BY SATURDAY NIGHT. HIGH PRESSURE WILL BUILD OVER
THE REGION SUNDAY INTO EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
NEAR DAWN...PRE-FRONTAL CONVECTION NEARING OUR WESTERN GEORGIA ZONES
BUT REFLECTIVITY SIGNATURES STILL NOT TOO IMPRESSIVE AS YET...ALTHOUGH
SOME ROTATION HAS BEEN NOTED IN SOUTH GEORGIA CLOSER TO THE FLORIDA
BORDER. ADDITIONAL SHOWERS AND TSTMS MOVING INTO THE UPPER CHARLESTON
COUNTY COAST OFF A MORE UNSTABLE GULF STREAM. THE LOW LEVEL JET HAS
ARRIVED IN SE GEORGIA WITH GUSTS OVER 30 MPH ALREADY AT SAVANNAH. THE
WARM FRONT WAS SHIFT N AND WE EXPECTED GUSTY S WINDS TO BEGIN AROUND
CHARLESTON NOT LONG AFTER DAWN. TEMPS AND SURFACE DEW POINTS ARE
RISING AND THIS TREND SHOULD CONTINUE.

A COMPLEX AND CONTAMINATED WARM SECTOR APPEARS TO BE DEVELOPING
AHEAD OF A STRONG COLD FRONT...ESPECIALLY OVER EASTERN SOUTH
CAROLINA EARLY THIS MORNING. THE ATMOSPHERE OVER OUR FORECAST
REGION THROUGH MID MORNING WILL SEE VERY STRONG DEEP LAYERED
SHEAR BUT INSTABILITY...ESPECIALLY ON THE SURFACE-BASED SIDE
IS STARTING OFF FEEBLE. OUR WINDOW FOR SEVERE CONVECTION
CONCERN TODAY RUNS FROM ABOUT DAYBREAK IN OUR WESTERN ZONES TO
EARLY AFTERNOON ALONG COASTAL SOUTH CAROLINA AS THE STRONGLY
FORCED PRE-FRONTAL BAND MOVES THROUGH THE REGION AND ADDITIONAL
CONVECTIVE RAINS DEVELOP OFF THE COAST. SPC HAS FORECAST SOME
INCREASING TORNADO POTENTIAL UP THE CAROLINA COAST TODAY AND WE
CERTAINLY HAVE CONCERNS GIVEN THE AMOUNT OF SHEAR AND WIND FIELDS
BUT A SLIGHTLY QUICKLY PROGRESSION OF THE SYSTEM THROUGH THE
REGION MAY MOVE HIGHER CHANCES FOR SEVERE WEATHER AND TORNADOES TO
THE N. WE ARE MOST CONCERNED WITH LOW LEVEL HELICITY AND LOW LCL
HEIGHTS ALONG THE MORNING WARM FRONT BUT RECENT RADAR TRENDS HAVE
NOT BEEN TOO IMPRESSIVE AND THE SURFACE LAYER APPEARS TO BE QUITE
STABLE TO THIS POINT. THERE IS SOME INCREASING INSTABILITY OFF THE
COAST EARLY THIS MORNING...LIKELY TO SPREAD ONSHORE IN THE MAIN
THETA-E AXIS AROUND MID MORNING.

WE PLAN TO WAIT ON ANY FUTURE SPC WATCHES BEFORE WORKING SEVERE
TSTMS AND TORNADOES INTO THE ZONE FORECAST WORDING GIVEN THE ONGOING
COMPLEXITIES INCLUDING THE EXPANSION OF RAIN AND SHOWER COVERAGE.
WITH THE HIGH SHEAR/LOW CAPE AND TRICKY TIMING SETUP TODAY...WILL
CONTINUE TO HIGHLIGHT SEVERE WEATHER POTENTIAL IN SIMILAR FASHION IN
OUR CURRENT HAZARDOUS WEATHER OUTLOOK.

AS THE DRY SLOT PUNCHES IN FROM THE W AND SW THIS AFTERNOON...
CONVECTIVE RAINS WILL SHIFT E AND NE AND STRONG GUSTY SW TO W
WINDS WILL DEVELOP. WE HAVE EXPANDED OUR WIND ADVISORY TO ALL
AREAS TODAY AS SOME CLEARING MAY EXPAND THE MIXED LAYER IN SE
GEORGIA A BIT DEEPER AND EARLIER THAN PREVIOUSLY ANTICIPATED. THE
IMPRESSIVE SYNOPTIC SETUP SUGGESTS A PERIOD OF STRONG SURFACE
WINDS COULD KNIFE THOUGH OUR ENTIRE FORECAST AREA THIS AFTERNOON.
NOT MUCH CHANGE TO TEMPS...READINGS ALONG WITH SURFACE DEW POINTS
SHOULD DECREASE IN THE WAKE OF THE FRONT.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
MUCH COLDER AIR WILL ADVECT INTO THE REGION IN THE WAKE OF THE STRONG
FRONT. BREEZY TO WINDY CONDITIONS LIKELY TO PERSIST INTO THE EVENING
HOURS THAN DIMINISH OVERNIGHT. IT COULD DECOUPLE LATE WELL INLAND
WITH TEMPS MAYBE CLOSE TO FREEZING IN SPOTS TO THE W OF I-95.

THURSDAY THROUGH FRIDAY...COOL HIGH PRESSURE WILL BUILD INTO THE
AREA DURING THE LATE WEEK TIME PERIOD. DEEP DRY AIR AND THE LACK OF
FORCING WILL KEEP THE FORECAST RAIN-FREE. HIGHS WILL BE QUITE COOL
ON THURSDAY...WITH TEMPS TOPPING OUT IN THE MID 50S WHICH IS ABOUT
4-5 DEGREES BELOW CLIMO. THINGS WILL MODERATE A BIT INTO
FRIDAY...WITH HIGHS INCREASING TO NEAR NORMAL FRIDAY AFTERNOON.

COMPLEX LOW PRESSURE WILL DEVELOP OVER THE GULF COAST FRIDAY AND
WILL TRACK ACROSS THE SOUTHEAST SATURDAY. ISENTROPIC ASCENT AHEAD OF
THIS SYSTEM COULD PRODUCE A FEW SHOWERS AS EARLY AS FRIDAY
AFTERNOON...BUT LOW LEVELS REMAIN QUITE DRY SO FRIDAY POPS WERE HELD
BELOW 15 PERCENT. THEN...OVERRUNNING RAIN SHOULD FALL AT MOST
LOCATIONS FRIDAY NIGHT...ESPECIALLY OVERNIGHT...THROUGH SATURDAY
MORNING.

IF THE SURFACE LOW TRACKS FARTHER NORTH/INLAND THAN CURRENTLY
EXPECTED...THE WARM SECTOR COULD BRIEFLY SURGE INTO THE FORECAST
AREA AND COULD SUPPORT A THREAT FOR SEVERE WEATHER. HOWEVER...LATEST
GUIDANCE CONTINUES TO DEPICT THE WARM SECTOR AND ASSOCIATED
THUNDERSTORM POTENTIAL REMAINING JUST S/SE OF THE FORECAST AREA
SATURDAY.

THE LOW WILL DEEPEN QUITE RAPIDLY AS IT PULLS NORTHEAST OF THE
REGION...AND THIS WILL DRIVE YET ANOTHER STRONG COLD FRONT THROUGH
THE AREA LATE SATURDAY OR SATURDAY NIGHT.

&&

.LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...
COOL HIGH PRESSURE WILL BUILD INTO THE FORECAST AREA SUNDAY THROUGH
MONDAY.

TUESDAY THROUGH MIDWEEK...THE 26/00Z GFS DEPICTS A SLOW MOVING COLD
FRONT/ASSOCIATED BAROCLINIC ZONE AND BAND OF DEEP LAYER MOISTURE
GRADUALLY SETTLING INTO THE REGION FROM THE NORTH...PERHAPS
ACCOMPANIED BY ONE OR MORE WAVES OF LOW PRESSURE EJECTING E/NE
ACROSS THE REGION AND PRODUCING A PERIOD OF UNSETTLED/POTENTIALLY
WET WEATHER. HOWEVER...THE 26/00Z EUROPEAN ABRUPTLY SHIFTED TO A
MUCH DRIER SCENARIO WITH BELOW NORMAL TEMPERATURES. MAINTAINED
SLIGHT CHANCE POPS WITH TEMPERATURES NEAR OR SLIGHTLY BELOW NORMAL
TUESDAY INTO MIDWEEK...BUT FORECAST CONFIDENCE IS LOW DUE TO GLARING
MODEL DIFFERENCES.

&&

.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
IT APPEARS MOST OF THE IFR CONDITIONS HAVE DISSIPATED ALONG THE
COASTAL CORRIDOR AS THE WARM FRONT WAS MOVING N OF THE REGION AT
DAYBREAK. WINDS ALSO INCREASING WITH GUSTS TO 28 KT AT KSAV AND
FLOW INCREASING AT KCHS. WE HAVE MAINTAINED SIMILAR TIMING FOR
WINDOWS OF TSTMS AT THE TERMINALS ALTHOUGH CURRENT INDICATIONS
FOR CONVECTION SHOW LITTLE IN THE WAY OF LIGHTNING STRIKES. STRONG
UPPER FORCING AND INCREASING INSTABILITY SUGGEST MORE IN THE WAY
OVER LOW TOPPED CONVECTION AND THUNDER BUT THE MOST CERTAIN RISK
THROUGH THIS EVENING WILL BE STRONG AND GUSTING WINDS AT BOTH
TERMINALS. THE STRONGEST SURFACE FLOW LOOKS TO BE THIS AFTERNOON
POST COLD FRONT AS THE MIXED LAYER DEEPENS IN THE WAKE OF A STRONG
COLD FRONTAL PASSAGE.

OCNL MVFR/BRIEF IFR CONDITIONS WITH THE RAIN THROUGH EARLY
AFTERNOON THEN VFR CONDITIONS MID AFTERNOON THROUGH TONIGHT.

EXTENDED AVIATION OUTLOOK...VFR THURSDAY THROUGH FRIDAY. FLIGHT
RESTRICTIONS LIKELY IN RAIN FRIDAY NIGHT INTO SATURDAY...THEN VFR
SATURDAY NIGHT THROUGH SUNDAY.

&&

.MARINE...
CONDITIONS WILL RAPIDLY DETERIORATE ACROSS THE LOCAL WATERS
THIS MORNING AS A STRONG COLD FRONT APPROACHES FROM THE WEST.
A WARM FRONT WILL MOVE N OF THE WATERS THIS MORNING...THEN
STRONGER GUSTS WILL COMMENCE AND CONTINUE TO INCREASE INTO THE
AFTERNOON WITH THE ONSET OF COLD ADVECTION AND INCREASED MIXING
BEHIND THE FRONT. ALONG WITH THE PASSAGE OF THE FRONT...A STRONG
LINE OF THUNDERSTORMS IS EXPECTED AS WELL AS A SHARP WIND SHIFT.
SEAS WILL BUILD THROUGH THE DAY AND INCREASE INTO THE 7-10 FT
RANGE AROUND THE 20 NM LINE. BEYOND 20 NM...11-14 FT CAN EXPECTED.
WINDS WILL TURN OFFSHORE TONIGHT AND WILL GRADUALLY DIMINISH AS
THE LOW LEVEL WINDS DROP OFF. GALES WILL LIKELY LINGER INTO THE
FIRST PART OF TONIGHT...AND WILL THEN BE SUPPORTIVE OF SMALL
CRAFT ADVISORIES BY THURSDAY MORNING.

THURSDAY WILL START WITH SMALL CRAFT ADVISORY CONDITIONS...THEN
WINDS WILL STEADILY DIMINISH AND SEAS WILL SUBSIDE...AND SCA
CONDITIONS SHOULD END DURING THE AFTERNOON. AS HIGH PRESSURE BUILDS
OVER THE WATERS THURSDAY NIGHT THROUGH FRIDAY...A WEAK PRESSURE
GRADIENT WILL PREVAIL.

COMPLEX/DEEPENING LOW PRESSURE WILL DEVELOP OVER THE NORTHERN GULF
OF MEXICO FRIDAY...WILL TRACK NE OVER THE GULF STREAM/JUST S/E OF
THE COASTAL WATERS FRIDAY NIGHT THROUGH SATURDAY AND WILL PULL AWAY
FROM THE REGION AS HIGH PRESSURE BUILDS S/SE SATURDAY NIGHT THROUGH
MONDAY. FRIDAY NIGHT INTO SATURDAY...THE POTENTIAL FOR SMALL CRAFT
ADVISORY CONDITIONS WILL INCREASE...BUT FORECAST UNCERTAINTY
REGARDING WIND DIRECTION/SPEED REMAINS HIGH AND WILL DEPEND ON THE
POSITION OF THE WARM FRONT WHICH COULD REMAIN OVER THE GULF STREAM
OR COULD PUSH CLOSER TO THE COAST. THEN...AS THE LOW PULLS AWAY AND
DEEPENS LATE SATURDAY INTO SATURDAY...CONFIDENCE IS REASONABLY HIGH
THAT A SURGE OF COLDER AIR/N/NW WINDS WILL SUPPORT SMALL CRAFT
ADVISORY CONDITIONS AND PERHAPS EVEN A PERIOD OF GALES ACROSS THE
WATERS. THEN...AS HIGH PRESSURE EXPANDS INTO THE WATERS...A
WEAKENING PRESSURE GRADIENT SHOULD TRANSLATE TO MORE TRANQUIL
CONDITIONS SUNDAY THROUGH MONDAY.

&&

.TIDES/COASTAL FLOODING...
HIGH SURF...INCREASING AND STRONG S TO SW WINDS WILL QUICKLY
INCREASE SEAS OVER THE WATERS TODAY. AS OF RIGHT NOW IT
APPEARS THAT MOST OF THE WAVE ENERGY WILL BE DIRECTED DUE NORTH AND
MAY NOT BE IDEAL FOR HIGH SURF DEVELOPMENT...ALSO WITH A SHORTER
DURATION FETCH. SINCE SEAS ARE STARTING OFF A BIT LOWER THAN
ANTICIPATED AT 08Z...WE CONTINUE TO KEEP HIGH SURF OUT OF THE
FORECAST.

BLOWOUT TIDES...IN WAKE OF THE COLD FRONT WEDNESDAY NIGHT...THE
STRONG WESTERLY WINDS COULD SUPPORT BLOW-OUT TIDE WITH LEVELS
DROPPING TO BETWEEN -1.0 AND -2.0 FT MLLW. LEVELS THIS LOW COULD
POSE A HAZARD TO NAVIGATION...ESPECIALLY IN THE MORE SHALLOW AREAS.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...WIND ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR GAZ087-088-
     099>101-114>119-137>141.
SC...WIND ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR SCZ040-042>045-
     047>052.
MARINE...GALE WARNING UNTIL MIDNIGHT EST TONIGHT FOR AMZ330-350-352-354-
     374.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...SPR
LONG TERM...SPR
AVIATION...
MARINE...SPR
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Dec 26, 4:56 AM EST, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
456 AM EST WED DEC 26 2012

GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-052-
271000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-TIDAL BERKELEY-
456 AM EST WED DEC 26 2012

...A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH POTENTIAL FOR ISOLATED
TORNADOES TODAY...

...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 5 PM EST THIS
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

SEVERE WEATHER...AHEAD OF A STRONG COLD FRONT...A LINE OF
THUNDERSTORMS IS EXPECTED TO ADVANCE THROUGH THE REGION THIS MORNING.
ADDITIONAL THUNDERSTORMS MAY DEVELOP AHEAD OF THE MAIN LINE ALONG AN
ADVANCING WARM FRONT THIS MORNING. THE RISK FOR SEVERE WEATHER IS
EXPECTED FROM AROUND DAYBREAK UNTIL THE FRONT PASSES DURING THE
FIRST HALF OF THIS AFTERNOON. BOTH DAMAGING STRAIGHT LINE WIND
GUSTS AND ISOLATED TORNADOES ARE POSSIBLE WITH THE STRONGER STORMS
ALONG THE LINE. YOU ARE URGED TO CHECK WITH NOAA WEATHER RADIO ALL
HAZARDS OR LOCAL MEDIA OUTLETS FOR UPDATED INFORMATION REGARDING
THIS SEVERE WEATHER EVENT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

GAZ117-119-139-141-SCZ048>051-271000-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
456 AM EST WED DEC 26 2012

...A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH POTENTIAL FOR ISOLATED
TORNADOES TODAY...

...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 5 PM EST
THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

SEVERE WEATHER...AHEAD OF A STRONG COLD FRONT...A LINE OF
THUNDERSTORMS IS EXPECTED TO ADVANCE THROUGH THE REGION THIS MORNING.
ADDITIONAL THUNDERSTORMS MAY DEVELOP AHEAD OF THE MAIN LINE ALONG
AN ADVANCING WARM FRONT THIS MORNING. THE RISK FOR SEVERE WEATHER
IS EXPECTED FROM AROUND DAYBREAK UNTIL THE FRONT PASSES DURING
THE FIRST HALF OF THIS AFTERNOON. BOTH DAMAGING STRAIGHT LINE WIND
GUSTS AND ISOLATED TORNADOES ARE POSSIBLE WITH THE STRONGER STORMS
ALONG THE LINE. YOU ARE URGED TO CHECK WITH NOAA WEATHER RADIO ALL
HAZARDS OR LOCAL MEDIA OUTLETS FOR UPDATED INFORMATION REGARDING
THIS SEVERE WEATHER EVENT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

AMZ330-350-352-354-374-271000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
456 AM EST WED DEC 26 2012

...STRONG TO SEVERE THUNDERSTORMS WITH POTENTIAL FOR ISOLATED
WATERSPOUTS TODAY...

...GALE WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

SEVERE WEATHER...AHEAD OF A STRONG COLD FRONT...A LINE OF
THUNDERSTORMS IS EXPECTED TO ADVANCE THROUGH THE WATERS LATER THIS
MORNING INTO MID AFTERNOON. ADDITIONAL THUNDERSTORMS MAY DEVELOP
AHEAD OF THE MAIN LINE IN THE WAKE OF AN ADVANCING WARM FRONT THIS
MORNING. AS GALES DEVELOP WITH THE RISK FOR THUNDERSTORMS
TODAY...HAZARDOUS MARINE CONDITIONS CAN BE EXPECTED. YOU ARE URGED
TO CHECK WITH NOAA WEATHER RADIO ALL HAZARDS OR LOCAL MEDIA
OUTLETS FOR UPDATED INFORMATION REGARDING THIS SIGNIFICANT
WEATHER.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 strong wind. Local standard time, as filed.

Strong Wind, Charleston

When
December 26, 8:36 AM EST to 8:37 AM EST
Where
Charleston forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center

The Charleston County Warning Point reported a tree down near the intersection of River Road and Fort Trenholm Road.

Strong Wind, Northern Colleton

When
December 26, 5:20 PM EST to 5:21 PM EST
Where
Northern Colleton forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
32.843, -80.650 (the zone’s center; the record gives no point)

The South Carolina Highway Patrol reported a tree down on Maple Ridge Road.

Strong Wind, Charleston

When
December 26, 5:38 PM EST to 5:39 PM EST
Where
Charleston forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$2,000
Reported by
Broadcast Media

Broadcast media reported a power line down near the intersection of Johnnie Dodds Boulevard and Anna Knapp Boulevard.

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in South Carolina in 2012Every state in 2012This day in weather historyWarnings in South Carolina, December 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 426547, 426548, 426549.